Bisoprolol and citalapram

Hi everyone.

Post second ablation (6 weeks) and so far ecg shows success apart from remaining ectopics.

I have been left terrified of everything with severe anxiety which are so similar in symptoms to our arrhythmia friends.

I am currently on 5 mg bisoprolol and doc has prescribed citalapram for the anxiety.

Has anyone else taken this combo and was it effective?

Thanks all X

6 Replies

  • Ive taken citrilapram lots of times when i went through splitt with ex, it really makes you feel worse when u have to wait for the citrilapram to work, the first few days are horrible when u start taking them,u feel even more fed up. Do yourself a favour though and dont take em if you dont need em, as all they do is distance you from the real world. By all means if you feel your that ill and cant cope take em but as soon as you start to feel better come off of em, all these negative feelings will pass, and im not surprised your suffering anxiety you been through a lot but im sure soon youll be feeling fine soon when your heart decides to settle. Good luck and i wish you well.

  • I feel for you as I have been through these fearful episodes having had a complete breakdown terrified of everything.

    I have taken Citalopram and Bisoprolol. As Steve says first few days starting Citalopram make you feel rotten but then you will gradually start to feel better. They numb the fear and help you to realise that you are able to look forward to life. They are not

    'Happy Pills' just part of a coping strategy. Learn relaxation techniques and practice positive thinking. I am sure you will soon start to feel much better. Please keep posting so we know you are progressing. Sending very best wishes. You can do it.☀️

    Susan x

  • Hi, I took sertraline for a year over a period when my mother was dying. The others are right - they distance you from stuff. I needed to be distanced because otherwise I would never have coped! I also had C BT, Not sure if that helped to be honest. The strain on my heart was awful and it isn't settled yet, but at the present am not depressed, just anxious.. You need to decide quite why you are taking them I think, but they do help.

    All the best

  • I have personal experience with this combination, but during onset of afib. I was struck with Paroxymal Afib about a year ago, and the psychic component of it (which needed the SSRI at the end) derailed me for a while.

    I started with bisoprolol immediately after my first cardioversion. The good thing it kicks in within hours. With the lower HR and its beta blocking effects it even has some calming effects. There is an immediate relief, for sure. The bad thing is if you are an active person it will hold you back the weeks after. Even if some say this will go away, in my case it didnt. I was taking this medicine for 4 months, and was tired all day, sweating like a pig and worst think i could not even do a 10k run anymore without walking.

    The citalopram was given about 4 weeks later because I had panic attacs (which I never had experienced before, and my story is they set in because of poor psych treatment of the new onset Afib during the horrible first night in hospital, - but this is another story) in a weekly or biweekly rhythm.

    On the short run, the citalopram has plenty of side effects in the 3-weeks- built up period, but you will feel a positive effect already after 4-5 days, but the "full normal" you will see after 3 weeks. My doctor prescribed benzo's (xanax) to cope with the edgy feelings in between- but better not to take them too often. You are fine (not numb) after 3 weeks. except the libido is down to zero! (but this is bearable if you have anxiety experience) Hang on, keep it for at least 3 -5 Months and you will soon feel "normal". I wean off the citalopram 6 months ago and I am back on track now,

    Citalopram is magic, it did the trick.


    Citalopram - be patient, it helps to feel "normal", and SSRI are not addictive.

    I am saying this because if you are on the edge, relaxing strategies may not help. SSRI's can be a bridge to get your life back.

    Bisoprolol- Talk to your doc if you are active, young person and you feel the side effects bothersome. there's alternative drugs out there to control rate and rhythm.

    btw i am 6 weeks post ablation, too!

    I was insisting not to go on BB's again, and was left with Pradaxa and another BP medicine (levothyroxin) only.

  • losartan, not levothyroxin of course. this is thyroid med...

  • I'm not at all trying to minimize your concerns. However, for me, Christian scripture has been very comforting such as John 14:1. If at all possible, I recommend meditating on God's love and his ability and desire to care for you during those especially panicky moments.

You may also like...